Alert archive / California / Small Craft Advisories in 2009
Small Craft Advisory 45, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Sep 13, 2009, 2:47 PM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2009, 2:47 PM PDT (21:47 UTC)
- Expired
- Sep 13, 2009, 8:31 PM PDT
- In force
- 6 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
890 WHUS76 KEKA 132147 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 247 PM PDT SUN SEP 13 2009 PZZ455-470-475-140400- /O.NEW.KEKA.SC.Y.0045.090913T2147Z-090914T0400Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 247 PM PDT SUN SEP 13 2009 ...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. LOW PRESSURE MOVING TOWARDS THE COAST WILL RESULT IN MODERATE SOUTH WINDS THIS EVENING. WINDS WILL DIMINISH LATER THIS EVENING AND OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
271 WHUS76 KEKA 140331 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 831 PM PDT SUN SEP 13 2009 PZZ455-470-475-140445- /O.CAN.KEKA.SC.Y.0045.000000T0000Z-090914T0400Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 831 PM PDT SUN SEP 13 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 13, 2:30 PM PDT, 17 minutes earlier.
Area forecast discussion, Sep 13, 2:30 PM PDT, 17 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE EUREKA CA 230 PM PDT SUN SEP 13 2009 SYNOPSIS...AN UPPER LEVEL TROUGH AND ASSOCIATED COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT. SCATTERED SHOWERS ARE EXPECTED ACROSS NORTHWEST CALIFORNIA INTO MONDAY. HIGH PRESSURE WILL RETURN LATE MONDAY WITH DRIER AND WARMER WEATHER EXPECTED THROUGH MOST OF THE WEEK. && .DISCUSSION...AN UPPER LEVEL TROUGH AND ASSOCIATED COLD FRONT ARE MOVING TOWARD THE COAST THIS AFTERNOON...WITH SHOWERS EVIDENT ON KBHX IMAGES WEST AND SOUTH OF THE CAPE. IR IMAGES SHOW A BAND OF SHOWERS ASSOCIATED WITH THE FRONT WITH MODERATELY ENHANCED CLOUD TOPS MOVING ACROSS THE WATERS...BUT THUS FAR NO LIGHTNING HAS BEEN OBSERVED. WHILE MOISTURE AND INSTABILITY APPEAR SUFFICIENT TO PRODUCE SCATTERED SHOWERS ACROSS MUCH OF THE CWA WITH BELIEVE THAT TSTM CHANCES ARE QUITE LOW. QPF WILL LIKELY REMAIN IN THE NEIGHBORHOOD OF A FEW TENTHS THROUGH THE EVENING...DIMINISHING LATER TONIGHT AND MONDAY AS THE UPPER TROUGH SWINGS INLAND. A SHORT WAVE RIDGE ALOFT WILL PROVIDE SOME CLEARING LATE MONDAY AND TUESDAY. ANOTHER BROAD UPPER TROUGH IS FORECAST TO APPROACH THE WEST COAST EARLY WEDNESDAY. GFS DEPICTS THE ASSOCIATED FRONT WEAKENING AS IT MOVES TOWARD THE NORTHERN CALIFORNIA COAST...WITH THE STRONGER DYNAMICS AND THE BULK OF THE PRECIP TO REMAIN FURTHER NORTH. MODELS ARE CURRENTLY IN FAIRLY GOOD AGREEMENT KEEPING MOST OF THE ENERGY NORTH OF THE CWA IN THE PACIFIC NORTHWEST AREA. THE STRENGTH AND PLACEMENT OF THE TROUGH IS TIED TO THE FORMATION OF A STRONG RIDGE OVER THE EASTERN GREAT BASIN STATES...SO IF THE RIDGE BREAKS DOWN SOONER THAN FORECAST AND THE E PAC TROUGH DEEPENS...THERE IS THE POTENTIAL FOR A GOOD PRECIP EVENT OVER NORCAL. CC && .MARINE...SOUTHERLY WINDS HAVE INCREASED WITH THE APPROACH OF THE SURFACE LOW. BUOYS HAVE COME UP TO SMALL CRAFT CRITERIA AND THUS HAVE ISSUED AN ADVISORY FOR THIS EVENING FOR THE SOUTHERN WATERS AND THE NORTHERN OUTERS. OTHERWISE...BUOY OBS SHOW NORTHWEST SWELL CONTINUES TO SUBSIDE AND THIS TREND WILL CARRY US THROUGH TOMORROW. PLOTS SHOW SEVERAL SWELL SETS ORIGINATING FROM NUMEROUS DIRECTIONS OVER THE NEXT SEVERAL DAYS BUT SEAS WILL BE DOMINATED BY A MODEST W-NW COMPONENT. NORTH WINDS WILL BEGIN TO INCREASE THURSDAY AS HIGH PRESSURE BUILDS IN FROM THE WEST...WITH SMALL CRAFT CONDITIONS EXPECTED FOR THE OUTER WATERS INTO THE WEEKEND. BURGER && .AVIATION...OCCASIONAL SHOWERS CAN BE EXPECTED THIS EVENING...BUT WILL TREND DOWNWARD AFTER MIDNIGHT. CEILINGS AND VISIBILITIES WILL CONTINUE TO DROP INTO THE IFR CATEGORY AT ALL TAF SITES LATER TONIGHT AS RAIN SATURATES THE BOUNDARY LAYER. WINDS WILL GENERALLY REMAIN LIGHT TO MODERATE FROM THE SOUTH. BURGER && .EKA WATCHES/WARNINGS/ADVISORIES...SMALL CRAFT ADV FOR PZZ470-PZZ475-PZZ455. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Nearby
Small Craft Advisories in California, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.